Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Bump on outer labia, tried to pop it, sharp pain. Is it an STD?

hi, i have a bump that i think is a pimple on my outer labia , (where the hair is). so i thought it was a pimple and tried to pop it but I had a sharp pain in the bump when i did. It doesnt look like an std and i have not been sexually active in many months and only have one parter so i dont think it is an std. what could it be and how can I make it go away?
Asked On : Sat, 21 Jul 2012
Answers:  2 Views:  101
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Psychiatrist 's  Response
Thanks for writing in to us.

It can be due to folliculitis or ingrown hair. Folliculitis and ingrown hair are common after hair removal. If you still want to go in for waxing or shaving,then apply cold compresses(ice cubes wrapped in a towel) on the rash and take some antihistaminic like Benadryl or claritin. You can also apply calamine lotion on the rash. It will help in soothing the skin. A mild corticosteroid cream like dermacort will also help but it should be used only under medical supervision.

Also you can go in for laser hair removal which causes permanent reduction of hair and does not cause folliculitis also. Please consult a good cosmetologist/dermatologist for that.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist.

I hope that helps.
Answered: Fri, 30 Aug 2013
I find this answer helpful

 1 user finds this helpful

General Surgeon Dr. Ivan R. Rommstein's  Response
Apr 2013
Hi and welcome to HCM.Thanks for the query.
it is probbaly folliculitis or inflammed gloands in this area and this is commonly seen especailly after shaving this area and after minor injuries of skin. it should be terated by topical antibiotics and it should pass within 10 days after the treatment starts.
Wish you good health. Regards
Answered: Fri, 30 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor